About this Journal Submit a Manuscript Table of Contents
International Journal of Mathematics and Mathematical Sciences
Volume 2012 (2012), Article ID 670410, 12 pages
http://dx.doi.org/10.1155/2012/670410
Research Article

Coupled Fixed Point Results in Complete Partial Metric Spaces

1Department of Mathematics, Payame Noor University, Tehran 19395-4697, Iran
2Department of Mathematics, Islamic Azad University, Gilan-E-Gharb Branch, Gilan-E-Gharb, Iran

Received 23 March 2012; Revised 18 September 2012; Accepted 25 September 2012

Academic Editor: A. Zayed

Copyright © 2012 H. Alaeidizaji and V. Parvaneh. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We establish some coupled fixed point theorems for a mapping satisfying some contraction conditions in complete partial metric spaces. Our consequences extend the results of H. Aydi (2011).

1. Introduction and Mathematical Preliminaries

The notion of a partial metric space (PMS) was introduced in 1992 by Matthews [1, 2]. Matthews proved a fixed point theorem on this spaces, analogous to the Banach's fixed point theorem. Recently, many authors have focused on partial metric spaces and their topological properties (see, e.g., [39]).

The definition of a partial metric space is given by Matthews (see [1, 2]) as follows:

Definition 1.1. Let be a nonempty set and let satisfies(P1), for all ,(P2), for all ,(P3) , for all ,(P4), for all .
Then the pair is called a partial metric space and is called a partial metric on .
The function defined by satisfies the conditions of a metric on ; therefore it is a (usual) metric on .

Remark 1.2. if , may not be 0.(1)A famous example of partial metric spaces is the pair , where for all . In this case, is the Euclidian metric .(2)Each partial metric on generates a topology on which has a base of open p-balls , where and ().

The following concepts has been defined as follows on a partial metric space.

Definition 1.3 (see e.g., [1, 2]). (i) A sequence in a PMS converges to if and only if .
(ii) A sequence in a PMS is called Cauchy if and only if exists (and is finite).
(iii) A PMS is said to be complete if every Cauchy sequence in converges, with respect to , to a point such that .
The concept of coupled fixed point have been introduced in [10] by Bhaskar and Lakshmikantham as follows.

Definition 1.4 (see [10]). An element is called a coupled fixed point of mapping if and .
Aydi in [11] has obtained some coupled fixed point results for mappings satisfying different contractive conditions on complete partial metric spaces. Some of these results are the following cases.

Theorem 1.5 (see [11, Theorem 2.1]). Let be a complete partial metric space. Suppose that the mapping satisfies the following contractive condition: for all , where are nonnegative constants with . Then, has a unique coupled fixed point.

Theorem 1.6 (see [11, Theorem 2.4]). Let (X, p) be a complete partial metric space. Suppose that the mapping satisfies the following contractive condition: for all , where are nonnegative constants with . Then, has a unique coupled fixed point.

Theorem 1.7 (see [11, Theorem 2.5]). Let (X, p) be a complete partial metric space. Suppose that the mapping satisfies the following contractive condition: for all , where are nonnegative constants with . Then, has a unique coupled fixed point.

For a survey of fixed point theory, its applications, and related results in partial metric spaces we refer the reader to [4, 5, 1220] and the references mentioned therein. Also, many researchers have obtained coupled fixed point results for mappings under various contractive conditions in the framework of partial metric spaces (see, e.g., [21, 22]).

In this paper we establish some coupled fixed point results of contractive mappings in the framework of complete partial metric spaces. Our results extend and generalize the results of Aydi [11].

2. Main Results

We recall three easy lemmas which have an essential role in the proof of the main result. These results can be derived easily (see, e.g., [1, 2, 6]).

Lemma 2.1. A sequence is a Cauchy sequence in the PMS if and only if it is a Cauchy sequence in the metric space .
A PMS is complete if and only if the metric space is complete. Moreover,

Lemma 2.2 (see [3]). Assume that as in a PMS such that . Then, , for every .

Lemma 2.3 (see, e.g., [3, 4]). Let (X, p) be a complete PMS. Then,(a)if then, ,(b)if , then .

Throughout this paper, we assume that all of the constants are nonnegative. Our main result is the following. The method of the proof can be found in [11].

Theorem 2.4. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Proof. Let be arbitrary. Define such that and and in this way, we construct the sequences and as and , for all .
We will complete the proof in three steps.
Step I. Let . We will show that .
Using (2.2) we obtain that
Analogously, starting from , we have
In a similar way, we have
Analogously, starting from , we have
Adding (2.3), (2.4), (2.5), and (2.6) we obtain that or, equivalently, where, .
Repeating the above mentioned process, we have where, from our assumption about coefficients , ; hence,
Step II. and are Cauchy.
If then, . Hence, we get and ; that is, is a coupled fixed point of . Now, let . For each , we have
So, we have . This proves that and are Cauchy sequences in and hence and are Cauchy sequences in the metric space . From Lemma 2.1, is complete, so and converge to some , respectively; that is, and . Therefore, from Lemma 2.1 and (2.10), we have
Step III. We will show that has a unique coupled fixed point.
From the above step,
Next, we will prove that and .
We have
Taking the limit as in the above inequality, as and using triangle inequality and (2.12), we have
But, for all , from (2.2),
In the above inequality, if , using (2.12) and Lemma 2.2 we have
Analogously,
Taking the limit as in the above inequality, since and using triangle inequality and (2.13), we have
Similar to (2.17), we have
Adding (2.18) and (2.21) and using (2.15) and (2.19), we obtain that
Therefore, ; that is, and .

Remark 2.5. (1) If in the above theorem, we assume that , for all , then we obtain the result of Aydi in [11] which is noted here in Theorem 1.5.
(2) If in the above theorem, , for all , unless , then we obtain the result of Aydi in [11] which is mentioned here in Theorem 1.6.
(3) If in the above theorem, we assume that , for all , except that , then we obtain the result of Aydi in [11] (Theorem 1.7).
Many results can be deduced from the above theorem as follows.

Corollary 2.6. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Corollary 2.7. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Corollary 2.8. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Corollary 2.9. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Also, we have the following results, when the constants in the above corollaries are equal.

Corollary 2.10. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Corollary 2.11. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Corollary 2.12. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Corollary 2.13. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Corollary 2.14. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then, has a unique coupled fixed point in .

Corollary 2.15. Let be a complete partial metric space and be a mapping such that for every pairs , where . Then has a unique coupled fixed point in .

Example 2.16. Let and on be given as . Obviously, the partial metric space is complete (see, e.g., Example  2.3 of [11]).
Define as , for all .
Now, we have
Thus, (2.2) is satisfied with . Obviously, all the conditions of Theorem 2.4 are satisfied. Moreover, is the unique coupled fixed point of .

References

  1. S. G. . Matthews, “Partial metric topology,” Research Report 212, Department of Computer Science, University of Warwick, 1992.
  2. S. G. Matthews, “Partial metric topology,” Annals of the New York Academy of Sciences, vol. 728, Proceedings of the 8th Summer Conference, Queens College, 1992, General Topology and its Applications, pp. 183–197, 1994.
  3. T. Abdeljawad, E. Karapnar, and K. Taş, “Existence and uniqueness of a common fixed point on partial metric spaces,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1900–1904, 2011. View at Publisher · View at Google Scholar · View at Scopus
  4. E. Karapınar, “Generalizations of Caristi Kirk's theorem on partial metric spaces,” Fixed Point Theory and Applications, vol. 2011, article 4, 2011.
  5. E. . Karapinar and I. M. Erhan, “Fixed point theorems for operators on partial metric spaces,” Applied Mathematics Letters, vol. 24, pp. 1900–1904, 2011.
  6. I. Altun and A. Erduran, “Fixed point theorems for monotone mappings on partial metric spaces,” Fixed Point Theory and Applications, vol. 2011, Article ID 508730, 10 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. I. Altun, F. Sola, and H. Simsek, “Generalized contractions on partial metric spaces,” Topology and its Applications, vol. 157, no. 18, pp. 2778–2785, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. Lj. Ćirić, B. Samet, H. Aydi, and C. Vetro, “Common fixed points of generalized contractions on partial metric spaces and an application,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2398–2406, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. D. Ilić, V. Pavlović, and V. Rakočević, “Some new extensions of Banach's contraction principle to partial metric space,” Applied Mathematics Letters, vol. 24, no. 8, pp. 1326–1330, 2011. View at Publisher · View at Google Scholar
  10. T. G. Bhaskar and V. Lakshmikantham, “Fixed point theorems in partially ordered metric spaces and applications,” Nonlinear Analysis. Theory, Methods & Applications, vol. 65, no. 7, pp. 1379–1393, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. H. Aydi, “Some coupled fixed point results on partial metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2011, Article ID 647091, 11 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. T. Abdeljawad, E. Karapınar, and K. Taş, “A generalized contraction principle with control functions on partial metric spaces,” Computers & Mathematics with Applications, vol. 63, no. 3, pp. 716–719, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. H. Aydi and E. Karapınar, “A Meir-Keeler common type fixed point theorem on partial metric spaces,” Fixed Point Theory and Applications, article 26, p. 2012, 2012. View at Publisher · View at Google Scholar
  14. K. P. . Chi, E. Karapınar, and T. D. Thanh, “A generalized contraction principle in partial metric spaces,” Mathematical and Computer Modelling, vol. 55, no. 5-6, pp. 1673–1681, 2012.
  15. I. M. Erhan, E. Karapınar, and D. Türkoğlu, “Different types Meir-Keeler contractions on partial metric spaces,” Journal of Computational Analysis and Applications, vol. 14, no. 6, pp. 1000–1005, 2012.
  16. E. Karapınar, “A note on common fixed point theorems in partial metric spaces,” Miskolc Mathematical Notes, vol. 12, no. 2, pp. 185–191, 2011.
  17. E. Karapınar, “Weak ϕ-contraction on partial metric spaces,” Journal of Computational Analysis and Applications, vol. 14, no. 2, pp. 206–210, 2012. View at Publisher · View at Google Scholar
  18. E. Karapınar, N. Shobkolaei, S. Sedghi, and S. M. Vaezpour, “A common fixed point theorem for cyclic operators on partial metric spaces,” FILOMAT, vol. 26, no. 2, pp. 407–414, 2012.
  19. E. Karapınar, I. M. Erhan, and A. Y. Ulus, “Fixed point theorem for cyclic maps on partial metric spaces,” Applied Mathematics & Information Sciences, vol. 6, no. 2, pp. 239–244, 2012.
  20. E. Karapınar and U. Yüksel, “Some common fixed point theorems in partial metric spaces,” Journal of Applied Mathematics, vol. 2011, Article ID 263621, 16 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. H. Aydi, E. Karapınar, and W. Shatanawi, “Coupled fixed point results for (ψ,φ)-weakly contractive condition in ordered partial metric spaces,” Computers & Mathematics with Applications, vol. 62, no. 12, pp. 4449–4460, 2011. View at Publisher · View at Google Scholar
  22. W. Shatanawi, B. Samet, and M. Abbas, “Coupled fixed point theorems for mixed monotone mappings in ordered partial metric spaces,” Mathematical and Computer Modelling, vol. 55, pp. 3680–4687, 2012.